Mar 4, 2006
Well I'm back again with a new problem. Reminder: + for 20 years, <50, CD4s newly in the 200-275 range, HCV+ on a second round of pegintron--with ribavirin this time. I was asking about lymph nodes previously (a puffy feeling in my right armpit), and now from looking at recent questions and answers, I'm back with perhaps a similar problem. For a while now I've had an itchiness in my left eye, and a funny feeling in my left face, every once in awhile. The latter is not really numbness, more like the feeling of tightness after washing your face and going out into cold weather. There is no paralysis nor loss of sensation. Splashing water in the eye/on the skin gives relief, and it goes away eventually (30-60 minutes). Now lately I've occasionally had a clenching of the left jaw, very minor but noticeably unusual, and I've had a breakout of acne on the left side of my face. I also emailed you recently about a discoloration on both cheeks (wondering if it was KS), both of which have essentially faded, but the acne is near the old discoloration. Finally, while eating lunch on Sunday, I popped my left condyle really good, and it (or I guess the masseter), has been sore. It's gotten better but today it was a little bit worse. It doesn't hurt unless masticating, and is sometimes sore upon waking (perhaps due to whatever I may be doing while asleep). Oh, I forgot one thing...there's occasionally some light left-side salivating as well. So might this be related to an HIV/parotid problem? The jaw pain is far from debilitating, but I'd certainly rather it go away.
| Response from Dr. Henry
I would discuss with your HIV specialist. Sometimes I would get a head CT looking at your parotid glands and other anatomic structures that could be related to your symptoms. An ENT or oral surgeon consultation may also be helpful to sort out what condition might be causing your complaints. A range of problems can be aggravated by treatment for hepatitis C (drug side effects) which also has to be considered. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.